Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 271, NWS Jackson, MS

July 2, 2014Grenada County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 2, 2014, 3:27 PM CDT for Grenada County, Mississippi. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2014, 3:27 PM CDT (20:27 UTC)
Expired
Jul 2, 2014, 4:07 PM CDT
In force
40 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Grenada County, MS

The radar

The Columbus AFB radar (KGWX), 144 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 3:50 PM CDTTSTM WND DMGGrenada, MSNUMEROUS TREES DOWN ACROSS THE COUNTY ESPECIALLY IN THE NORTHERN AND EASTERN PARTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 8.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-284 J/kg
Mixed-layer LCL
1692 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

836 
WUUS54 KJAN 022027
SVRJAN
MSC043-022130-
/O.NEW.KJAN.SV.W.0271.140702T2027Z-140702T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CDT WED JUL 2 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 430 PM CDT

* AT 328 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
  OF LEFLORE...AND MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEFLORE AROUND 335 PM CDT.
  HOLCOMB AROUND 340 PM CDT.
  BEW SPRINGS AROUND 350 PM CDT.
  GRENADA AROUND 400 PM CDT.
  ELLIOTT AROUND 410 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3389 8976 3387 8976 3387 8964 3368 8966
      3368 9013 3382 9013 3382 8999 3383 8997
      3383 8994 3389 8993 3389 8992
TIME...MOT...LOC 2028Z 277DEG 26KT 3378 9010

HAIL...<.75IN
WIND...60MPH

$$

CME
3 follow-up statements
337 
WWUS54 KJAN 022046
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
346 PM CDT WED JUL 2 2014

MSC043-022130-
/O.CON.KJAN.SV.W.0271.000000T0000Z-140702T2130Z/
GRENADA MS-
346 PM CDT WED JUL 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
GRENADA COUNTY UNTIL 430 PM CDT...

AT 347 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEW SPRINGS...
AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRENADA AROUND 355 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3389 8976 3387 8976 3387 8964 3368 8966
      3368 8997 3383 8994 3389 8993
TIME...MOT...LOC 2047Z 277DEG 26KT 3381 8987

HAIL...<.75IN
WIND...60MPH

$$

CME
574 
WWUS54 KJAN 022054
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT WED JUL 2 2014

MSC043-022130-
/O.CON.KJAN.SV.W.0271.000000T0000Z-140702T2130Z/
GRENADA MS-
354 PM CDT WED JUL 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
GRENADA COUNTY UNTIL 430 PM CDT...

AT 354 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRENADA...AND
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
GRENADA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3368 8983 3389 8986 3389 8976 3387 8976
      3387 8964 3368 8966
TIME...MOT...LOC 2054Z 277DEG 26KT 3383 8979

HAIL...<.75IN
WIND...60MPH

$$

CME
129 
WWUS54 KJAN 022107
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
407 PM CDT WED JUL 2 2014

MSC043-022117-
/O.CAN.KJAN.SV.W.0271.000000T0000Z-140702T2130Z/
GRENADA MS-
407 PM CDT WED JUL 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRENADA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3368 8983 3389 8986 3389 8976 3387 8976
      3387 8964 3368 8966
TIME...MOT...LOC 2107Z 277DEG 26KT 3381 8968

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 10:49 AM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jul 2, 10:49 AM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1049 AM CDT WED JUL 2 2014

.UPDATE...
MORNING SURFACE ANALYSIS INDICATES FRONTAL ZONE DRAPED NEAR THE HWY
82 CORRIDOR IN THE NRN PARTS OF THE CWA. AN OUTFLOW BOUNDARY THAT
MOVED THROUGH OVERNIGHT HAS DRIFTED INTO SRN MS AND ANOTHER WAS
EVIDENT NEAR SHREVEPORT, LA MOVING TO THE SE. ALL OF THESE AND ANY
OTHERS THAT DEVELOP THIS AFTERNOON WILL SERVE AS FOCUS MECHANISMS
FOR STORM DEVELOPMENT. MORNING REGIONAL SOUNDINGS INDICATES STEEP
LAPSE RATES WHILE DEEP LAYER SHEAR IS NOT TOO STRONG OVERALL.
HOWEVER...12Z UPPER AIR ANALYSIS INDICATES H5 UPPER S/WV OVER THE
ARKLATEX EMBEDDED IN THE LARGE SCALE UPPER TROUGH OVER THE UPPER
GREAT LAKES/MID MS VALLEY. THIS UPPER S/WV WILL ENHANCE MID-DEEP
LAYER SHEAR OVER AREAS ALONG/NW OF A LINE FROM NATCHEZ TO MACON,MS
LATE THIS AFTERNOON/EVENING. AS DEEP MIXING OCCURS TODAY...INVERTED-V
TYPE SOUNDINGS WILL SUPPORT STRONG DOWNDRAFT POTENTIAL. MICROBURST
POTENTIAL LOOKS FAIRLY HIGH TODAY WITH SBCAPES APPROACHING 3000-4000
J/KG...~1000 J/KG DCAPE...AND VERTICAL TOTALS AROUND 28-30 DEG C. IN
THIS ENVIRONMENT....STRONG TO SEVERE STORM DEVELOPMENT LOOK POSSIBLE.
THE AREAS WITH THE BEST EFFECTIVE SHEAR...~20-25KTS...LOOKS TO REMAIN
ALONG/NW OF A LINE FROM NATCHEZ TO MACON, MS. THUS...SEVERE POTENTIAL
REMAINS HIGHER IN THE AFOREMENTIONED AREAS AND GRAPHICS/HWO LOOK ON
TRACK. AREAS IN E/SE MS LOOK TO BE MORE PULSE/DIURNAL DRIVEN
CONVECTION AS THESE ARE ON THE EDGE OF THE H5 UPPER HIGH. CAN'T RULE
OUT A STRAY SEVERE STORM IN THESE AREAS BUT MORE SUFFICIENT
SHEAR/SEVERE POTENTIAL LOOKS TO REMAIN OFF TO THE W/NW.

CURRENT THINKING IS THAT STORMS WILL DEVELOP AFTER 19-20Z AND THE
PREVIOUS MORNING OUTFLOW BOUNDARY WILL SERVE AS FOCUS FOR CONVECTION
IN S/SE MS AND CURRENT BOUNDARY NEAR SHREVEPORT WILL SERVE AS FOCUS
FOR STORMS IN THE W...ALONG WITH THE FRONT SLOWLY DRIFTING TO THE S.
INCREASED POPS IN THE SE DUE TO HRRR INDICATING MORE POTENTIAL
THUNDERSTORM ACTIVITY. ALSO INCREASED FROM THE NW/SE DUE TO H925
MOISTURE GRADIENT TO THE N...INDICATIVE OF STORMS DEVELOPING IN THE
NW AND MOVING SE IN THE NW FLOW ALOFT...WHICH IS SUPPORTED BY THE
HRRR. FOR FORECAST ELEMENTS...HIGHS LOOK ON TRACK OVERALL BUT
SLIGHTLY TWEAKED HIGHS WITH WARMER TEMPS IN STORE FOR E/SE MS. IT
WILL ALSO BE A HOT AND HUMID AFTERNOON WITH HEAT INDICES PEAKING JUST
OVER 100 DEGREES AT MOST AREAS...ESPECIALLY IN E/SE MS.
OVERALL...ADJUSTED HOURLY TEMPS/DEWPOINTS/SKY COVER TO CURRENT
TRENDS. REST OF THE FORECAST IS ON TRACK. /DC/

&&

.AVIATION...VFR CONDITIONS LATE THIS MORNING. OTHERWISE ANTICIPATE
SEVERAL CLOUDS LAYERS THROUGH THE DAY WITH LOWEST HEIGHTS MAINLY 3
TO 4 KFT. ISOLATED SHOWERS AND STORMS WILL BE POSSIBLE MIDDAY
THROUGH EARLY EVENING IN ALL AREAS BY BETTER CHANCES OF STORMS WILL
BE LATE THIS AFTERNOON IN EARLY EVENING AT GLH/GWO/CBM/GTR/TVR. IN
THESE LATTER AREAS STORMS PRODUCING MICROBURSTS AND HIGH LEVELS OF
TURBULENCE WILL BE POSSIBLE. WINDS TODAY WILL BE FROM THE
NORTHWEST...GENERALLY LESS THAN 10 KTS AWAY FROM THUNDERSTORMS.
/17/BB/

&&

.PREV DISCUSSION... /ISSUED 415 AM CDT WED JUL 2 2014/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT...COLD FRONTAL BOUNDARY
SET TO SLOWLY PUSH SOUTH ACROSS THE REGION OVER THE NEXT 36 HOURS IS
MAKING FOR A SOMEWHAT DIFFICULT SHORT TERM FORECAST...BUT CONFIDENCE
IS HIGH ITS PASSAGE THROUGH THE ARKLAMISS WILL EVENTUALLY BRING
WIDESPREAD PLEASANT CONDITIONS BY LATE THURSDAY NIGHT. BUT...FOR
TODAY...WE HAVE TO DEAL WITH THE PROSPECT OF THIS INCOMING BOUNDARY
LATE IN THE DAY TRIGGERING ISOLATED TO SCATTERED THUNDERSTORMS IN
MAINLY NORTHERN AND WESTERN ZONES. PREVIOUS SHIFT INTRODUCED LIMITED
RISK OF SEVERE STORMS IN THE HWO FOR AREAS ROUGHLY ALONG AND WEST OF
THE NATCHEZ TRACE...MAINLY DUE TO DAMAGING WIND GUST POTENTIAL. THIS
ASSESSMENT STILL LOOKS BASICALLY ON TRACK WITH ONLY MINOR SPATIAL
AND TEMPORAL ADJUSTMENTS. DEBATED COVERING THE WHOLE REGION WITH
THIS RISK BECAUSE ALL AREAS WILL BE IN A HIGH LAPSE RATE ENVIRONMENT
THIS AFTERNOON WITH PLENTY OF DCAPE TO ENHANCE MICROBURST POTENTIAL
FROM MOSTLY PULSE-TYPE STORM ACTIVITY. HOWEVER...EVEN WITH THE
PROSPECT OF OUTFLOW BOUNDARIES PUSHING THROUGH SOUTHEAST MS THIS
AFTERNOON DEPTH OF MOISTURE ISSUES AND LINGERING THERMAL CAPPING
WILL LIKELY KEEP ACTIVITY THERE VERY ISOLATED. IT IS NEAR THE
INCOMING FRONTAL ZONE LATER THIS AFTERNOON INTO EARLY THIS EVENING
THAT MOISTURE SHOULD POOL SUFFICIENTLY AND CAPPING ERODE ENOUGH TO
HAVE CONFIDENCE IN 20 TO 30 PERCENT COVERAGE OF STORMS. OTHERWISE
FOR TODAY ANTICIPATE MOSTLY TO PARTLY SUNNY SKIES AND HIGHS SLIGHTLY
HOTTER THAN YESTERDAY (ALTHOUGH STILL BELOW MAVMOS INFLATED
EXPECTATIONS). PEAK HEAT INDICES WILL ONCE AGAIN BE NEAR OR SLIGHTLY
ABOVE THE CENTURY MARK.

THIS EVENING GENERAL MODEL CONSENSUS HAS BEST POOLING OF DEEP
MOISTURE AND INSTABILITY ALONG THE FRONTAL ZONE FROM THE ARKLATEX
BACK EAST THROUGH FAR NORTHERN LA. A LOOSE CLUSTER OF STORMS COULD
GENERATE HERE WITH AT LEAST SOME OF THE ACTIVITY BLEEDING OVER INTO
WEST-CENTRAL ZONES THROUGH AT LEAST MIDNIGHT. CURRENT THINKING IS
THAT POTENTIAL FOR ANY MARGINALLY SEVERE ACTIVITY SHOULD END IN THE
EVENING WITH NOT ENOUGH UPPER LEVEL SUPPORT OR LOW LEVEL JET
INFLUENCE TO KEEP SIGNIFICANT ACTIVITY GOING THROUGH THE WHOLE
NIGHT. THE BACK END OF THE SOMEWHAT DISJOINTED FRONTAL ZONE SHOULD
PUSH DOWN TO THE HIGHWAY 82 CORRIDOR BY DAYBREAK ALLOWING LOWS UP
THERE BY THURSDAY MORNING TO PROBABLY DROP INTO THE UPPER 60S.
ELSEWHERE...LOWS SHOULD BE IN THE MUGGY LOW TO MID 70S AGAIN.

WEAK FRONTAL LIFT WILL MIGRATE SLOWLY SOUTH THROUGH THE REGION ON
THURSDAY...AND LIKELY BE IN A POSITION TO TRIGGER ISOLATED TO
SCATTERED SHOWERS AND STORMS SOUTH OF I-20 BY THURSDAY AFTERNOON AS
THE ATMOSPHERE THERE HEATS AND DESTABILIZES. THE LATEST EURO MODEL
IS MORE BULLISH WITH THIS ACTIVITY IN SOUTHERN ZONES AND IT IS
POSSIBLE POPS IN LATER FORECASTS FOR THURSDAY AFTERNOON MAY HAVE TO
BE INCREASED IN SOUTHERN ZONES OVER WHAT I AM CURRENTLY ADVERTISING.
AT LEAST SOME STRONG STORMS WITH BRIEF GUSTY WINDS WILL BE POSSIBLE
IN THESE AREAS BUT AT THIS TIME POTENTIAL FOR ANYTHING MORE THAN A
STRAY SEVERE STORM LOOKING TOO LOW TO MENTION IN THE HWO DUE TO
LESSER LAPSE RATES AND DCAPE POTENTIAL THAN WILL BE THE CASE THIS
AFTERNOON. TEMPERATURES WILL REMAIN RATHER HOT AND HUMID IN SOUTHERN
ZONES AWAY FROM RAIN THURSDAY...BUT THE FURTHER NORTH YOU GO IN THE
FORECAST AREA THE MORE TOLERABLE CONDITIONS SHOULD BE WITH HUMIDITY
DECREASING AND HIGHS LIKELY REMAINING BELOW 90 DEGREES IN MANY AREAS
NORTH OF I-20. THURSDAY NIGHT SHOULD SEE THE ENTIRE FRONTAL ZONE
SLIPPING DOWN TOWARD THE COAST WITH COOLER AND DRIER AIR
INFILTRATING SOUTH THROUGH THE WHOLE CWA BY FRIDAY MORNING. LOWS BY
THIS TIME SHOULD GENERALLY RANGE FROM 60 TO 65 DEGREES WITH RECORDS
IN THE BALLPARK AT GREENWOOD AND TVR OBSERVING SITES. /BB/

LONG TERM...INDEPENDENCE DAY THROUGH NEXT WEDNESDAY...4TH OF JULY
FRIDAY INTO SATURDAY LOOKS QUITE PLEASANT FOR OUTDOOR ACTIVITIES
WITH REDUCED HUMIDITY AND BELOW NORMAL LOW TEMPERATURES WITH PLENTY
OF SUN. UPWARD MODERATING TEMPERATURES AND 20-40% CHANCE OF
SHOWERS/TSTORMS LOOK TO OCCUR SUNDAY THROUGH NEXT WEDNESDAY.

4TH OF JULY SYNOPTIC PATTERN WILL FEATURE A LONGWAVE TROUGH ACROSS
THE EASTERN CONUS THAT EXTENDS ACROSS THE LOWER MS VALLEY WHILE
DIRECTING TROPICAL CYCLONE ARTHUR NEAR CAPE HATTERAS AND RIDGING
RETROGRADING WEST INTO TEXAS. 1-2 SD BELOW NORMAL H925 TEMPS WILL
COMBINE WITH NEAR ALL TIME LOW PWATS /0.5-0.7"/ FOR THIS TIME OF
YEAR TO YIELD NEAR 10F BELOW NORMAL LOWS WITH SOME NORTHERN SITES
FLIRTING WITH RECORD LOWS BOTH FRIDAY AND SATURDAY MORNING AS TEMPS
FALL INTO THE UPPER 50S TO LOW 60S. FULL SUN DURING FRI-SAT WILL
WARM TEMPS BACK INTO UPPER 80S TO NEAR 90F.

LOW LEVEL FLOW TURNS SLOWLY BACK AROUND SUNDAY TO SE/S ALLOWING
DEEPER MOISTURE TO EDGE NORTHWARD ACROSS SOUTHERN ZONES AS
SUBTROPICAL RIDGING SLOWLY REESTABLISHES ITSELF ACROSS ATLANTIC INTO
GOM TRYING TO LINK WITH RIDGING IN SW CONUS. HOWEVER CONTINUED H5
NRN STREAM TROUGHING KEEPS RIDGE CONNECTION LINK BROKEN AND WITH A
PROGGED UPPER TROPOSPHERIC TROUGH DEVELOPING OVER SW GOM, THE
ARKLAMISS LOOKS TO BE IN A COL OR SADDLE POINT MONDAY. BETTER
DIVERGENCE ALOFT MONDAY THROUGH WEDNESDAY LOOKS TO OCCUR WITH
INCREASED H25 FLOW AROUND UPPER TROUGH WITH SE SFC-H7 FLOW BRINGING
IN NEAR 2" PWATS BY WEDNESDAY. THESE FACTORS ALONG WITH INSTABILITY
WILL COMBINE TO INCREASE CONVECTION COVERAGE EACH DAY IN THE 20-40%
RANGE INCREASING THROUGH MID NEXT WEEK.

FOR WEATHER ELEMENTS...MEXMOS TEMPS WERE GENERALLY ACCEPTED WITH
SLIGHT TWEAKS UP TO LOWS GIVEN WET GROUND MODERATION BUT STILL CLOSE
TO RECORD LOWS AND MEXPOPS WERE REDUCED FRI/SAT TO NEAR NIL. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       94  72  91  64 /  32  18  11   7
MERIDIAN      96  71  92  62 /  28  17   9   6
VICKSBURG     93  70  90  60 /  35  24  13   8
HATTIESBURG   96  74  95  67 /  27  14  17  12
NATCHEZ       93  72  90  64 /  31  19  22  13
GREENVILLE    93  69  87  62 /  34  14   4   2
GREENWOOD     93  67  87  61 /  30  14   4   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DC/17/BB/ALLEN
Hazardous weather outlook, Jul 2, 2:54 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT WED JUL 2 2014

ARZ074-075-LAZ007>009-MSZ018-019-025-026-034-046-052-056>058-
062>066-072>074-032000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-WASHINGTON-KEMPER-LAUDERDALE-SMITH-
JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
254 PM CDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST
CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST
MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

LAZ015-016-023>026-MSZ027>033-035>045-047>051-053>055-059>061-
032000-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-
254 PM CDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...THIS AFTERNOON THROUGH TONIGHT

ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
GUSTS AND HAIL UP TO QUARTER SIZE ARE POSSIBLE AHEAD OF A COLD FRONT
PUSHING DOWN FROM THE NORTH.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 2, 2:06 PM CDT, 1 hour 21 minutes before
MSZ018-021935-
BOLIVAR MS-
206 PM CDT WED JUL 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
206 PM CDT WED JUL 2 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES EAST OF GUNNISON
TO 5 MILES EAST OF BENOIT AT 207 PM CDT...MOVING EAST AT 35 MPH.

PEOPLE IN CENTRAL BOLIVAR COUNTY SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3404 9066 3369 9069 3361 9075 3361 9077
      3357 9079 3357 9103 3378 9101 3378 9099
      3395 9099 3397 9097 3403 9098 3403 9090
      3405 9089
TIME...MOT...LOC 1907Z 261DEG 29KT 3395 9084 3366 9090

CME
Local storm report, Jul 2, 2:30 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             GLEN ALLAN              33.02N 91.03W
07/02/2014  E0.88 INCH       ISSAQUENA          MS   PUBLIC

&&

CME
Special weather statement, Jul 2, 2:31 PM CDT, 56 minutes before
LAZ008-009-022000-
EAST CARROLL LA-WEST CARROLL LA-
231 PM CDT WED JUL 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT WED JUL 2 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF DARNELL AT 231 PM
CDT...MOVING EAST AT 20 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN WEST CARROLL AND SOUTHERN EAST CARROLL PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3272 9156 3286 9143 3272 9111 3254 9127
      3254 9131
TIME...MOT...LOC 1931Z 285DEG 7KT 3274 9140

19
Local storm report, Jul 2, 2:37 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             GLEN ALLAN              33.02N 91.03W
07/02/2014  E1.00 INCH       WASHINGTON         MS   PUBLIC

            PEA TO QUARTER SIZED HAIL...REPORTED VIA SOCIAL MEDIA.

&&

CME
Special weather statement, Jul 2, 2:40 PM CDT, 47 minutes before
MSZ019-022010-
SUNFLOWER MS-
240 PM CDT WED JUL 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT WED JUL 2 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES WEST OF PARCHMAN AT 239 PM
CDT...MOVING EAST AT 40 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHEASTERN SUNFLOWER COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3399 9050 3399 9045 3398 9044 3382 9044
      3381 9045 3382 9046 3383 9066 3399 9065
      3399 9051
TIME...MOT...LOC 1939Z 274DEG 44KT 3392 9057

19
Special weather statement, Jul 2, 3:09 PM CDT, 18 minutes before
LAZ009-016-022040-
EAST CARROLL LA-MADISON LA-
309 PM CDT WED JUL 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CDT WED JUL 2 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 16 MILES NORTHWEST OF TALLULAH AT 309
PM CDT...MOVING EAST AT 15 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN MADISON AND SOUTHWESTERN EAST CARROLL PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3253 9147 3254 9144 3257 9143 3254 9114
      3256 9110 3251 9111 3250 9112 3247 9111
      3246 9112 3243 9112 3236 9113 3250 9148
TIME...MOT...LOC 2009Z 279DEG 12KT 3252 9142

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 1:12 PM CDTSpecial Weather StatementJANWashington28 min
Jul 2, 1:36 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington54 min
Jul 2, 1:39 PM CDTSpecial Weather StatementJANBolivar31 min
Jul 2, 2:01 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Washington59 min
Jul 2, 2:06 PM CDTSpecial Weather StatementJANBolivar29 min
Jul 2, 2:24 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey66 min
Jul 2, 2:40 PM CDTSpecial Weather StatementJANBolivar30 min
Jul 2, 2:45 PM CDTSevere Thunderstorm WarningJANHolmes60 min
Jul 2, 2:52 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren33 min
Jul 2, 3:28 PM CDTSpecial Weather StatementJANAttala47 min
Jul 2, 3:37 PM CDTSpecial Weather StatementJANHinds, Madison, Rankin, Scott58 min
Jul 2, 3:47 PM CDTSpecial Weather StatementJANMontgomery58 min
Jul 2, 4:13 PM CDTSpecial Weather StatementJANSmith32 min
Jul 2, 4:19 PM CDTSevere Thunderstorm WarningJANClarke, Jasper56 min
Jul 2, 4:20 PM CDTSevere Thunderstorm WarningJANSmith55 min
Jul 2, 4:32 PM CDTSpecial Weather StatementJANClay, Oktibbeha, Webster58 min
Jul 2, 4:53 PM CDTSevere Thunderstorm WarningJANClay51 min
Jul 2, 4:58 PM CDTSpecial Weather StatementJANNoxubee62 min
Jul 2, 5:00 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha, Winston60 min
Jul 2, 5:27 PM CDTSpecial Weather StatementJANJasper43 min
Jul 2, 5:31 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee59 min
Jul 2, 5:32 PM CDTSpecial Weather StatementJANKemper43 min
Jul 2, 5:40 PM CDTSpecial Weather StatementJANKemper45 min
Jul 2, 5:51 PM CDTSpecial Weather StatementJANLauderdale44 min
Jul 2, 6:00 PM CDTSpecial Weather StatementJANAdams60 min
Jul 2, 6:13 PM CDTSevere Thunderstorm WarningJANAdams42 min
Jul 2, 6:19 PM CDTSpecial Weather StatementJANKemper61 min
Jul 2, 6:23 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale26 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.